Alert archive / Georgia / Flash Flood Warnings in 2009
Flash Flood Warning 44, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Sep 26, 2009, 9:15 AM EDT for 6 counties in Georgia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 26, 2009, 9:15 AM EDT (13:15 UTC)
- Expired
- Sep 26, 2009, 3:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chattooga County, GA, Floyd County, GA, Gordon County, GA, Murray County, GA, Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 104 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 26, 12:45 PM EDT | FLASH FLOOD | 3 Nw Resaca, GA | DRY CREEK HAS COME OUT OF ITS BANKS AROUND CLINE ROAD. PASTURES FLOODED AND WATER APPROACHING FOUNDATION OF A HOME. |
| Sep 26, 2:30 PM EDT | FLASH FLOOD | Dalton, GA | COUNTY EMA DIRECTOR REPORTS AROUND 20 ROADS CLOSED BY FLOODING AROUND THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 210 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1105 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KFFC 261315
FFWFFC
GAC055-115-129-213-295-313-261915-
/O.NEW.KFFC.FF.W.0044.090926T1315Z-090926T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
915 AM EDT SAT SEP 26 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN CHATTOOGA COUNTY IN NORTHWEST GEORGIA
FLOYD COUNTY IN NORTHWEST GEORGIA
WESTERN GORDON COUNTY IN NORTHWEST GEORGIA
MURRAY COUNTY IN NORTHWEST GEORGIA
SOUTHEASTERN WALKER COUNTY IN NORTHWEST GEORGIA
WHITFIELD COUNTY IN NORTHWEST GEORGIA
* UNTIL 315 PM EDT SATURDAY
* AT 908 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS WITH PERIODS OF HEAVY RAIN FROM CHATSWORTH
AND DALTON TO NEAR ROME. THESE STORMS WERE MOVING NORTHEAST AT 15
MPH AND WERE TRAINING OVER THEMSELVES. THIS MAY CAUSE SOME
FLASH FLOODING IN THE WARNED AREA. RAINFALL AMOUNTS OF 2 TO 4
INCHES HAVE ALREADY OCCURRED IN PORTIONS OF SOUTH WHITFIELD
AND SOUTH MURRAY COUNTIES THIS MORNING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CALHOUN...
RESACA...CHATSWORTH...ETON...DALTON...TUNNEL HILL...VARNELL AND
COHUTTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3495 8462 3439 8498 3439 8500 3436 8500
3410 8516 3409 8542 3425 8546 3481 8512
3481 8506 3485 8506 3485 8502 3500 8497
3500 8462
$$
163 follow-up statements
000
WGUS72 KFFC 261441
FFSFFC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1041 AM EDT SAT SEP 26 2009
GAC055-115-129-213-295-313-261915-
/O.CON.KFFC.FF.W.0044.000000T0000Z-090926T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD GA-CHATTOOGA GA-GORDON GA-WALKER GA-WHITFIELD GA-MURRAY GA-
1041 AM EDT SAT SEP 26 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
MURRAY...WHITFIELD...SOUTHEASTERN WALKER...WESTERN GORDON...EASTERN
CHATTOOGA AND FLOYD COUNTIES...
AT 1035 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED
TO SHOW A LINE OF THUNDERSTORMS WITH PERIODS OF HEAVY RAIN FROM
CHATSWORTH AND DALTON THROUGH CALHOUN TO JUST EAST OF ROME. THESE
STORMS WERE MOVING NORTHEAST AT 20 MPH AND WERE TRAINING OVER
THEMSELVES. THIS MAY CAUSE SOME FLASH FLOODING OF SMALL STREAMS AND
CREEKS IN THE WARNED AREA. RAINFALL AMOUNTS OF 3 TO 6 INCHES HAVE
OCCURRED IN AN AREA FROM TILTON TO DALTON TO CHATSWORTH THIS MORNING.
THE CONASAUGA RIVER AT TILTON AND ETON IS BEGINNING TO RISE SHARPLY.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CALHOUN...
RESACA...CHATSWORTH...ETON...DALTON...TUNNEL HILL...VARNELL AND
COHUTTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3495 8462 3439 8498 3439 8500 3436 8500
3410 8516 3409 8542 3425 8546 3481 8512
3481 8506 3485 8506 3485 8502 3500 8497
3500 8462
$$
16000
WGUS72 KFFC 261643
FFSFFC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1243 PM EDT SAT SEP 26 2009
GAC055-115-129-213-295-313-261915-
/O.CON.KFFC.FF.W.0044.000000T0000Z-090926T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD GA-CHATTOOGA GA-GORDON GA-WALKER GA-WHITFIELD GA-MURRAY GA-
1243 PM EDT SAT SEP 26 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
MURRAY...WHITFIELD...SOUTHEASTERN WALKER...WESTERN GORDON...EASTERN
CHATTOOGA AND FLOYD COUNTIES...
AT 1228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TO SHOW A LINE OF THUNDERSTORMS WITH PERIODS OF HEAVY RAIN FROM
CHATSWORTH AND DALTON THROUGH CALHOUN TO ROME. THESE STORMS WERE
MOVING NORTHEAST AT 20 MPH AND WERE TRAINING OVER THEMSELVES. THIS
HAS BEGUN TO CAUSE SOME FLASH FLOODING OF SMALL STREAMS AND CREEKS
IN THE WARNED AREA. RAINFALL AMOUNTS OF 3 TO 6 INCHES HAVE OCCURRED
IN AN AREA FROM TILTON TO DALTON TO CHATSWORTH THIS MORNING.
THE MILL CREEK IN DALTON AND THE CONASAUGA RIVER AT TILTON AND ETON
ARE RISING SHARPLY. AT 1215 PM EDT...KEITHS MILL ON THE COAHULLA
CREEK HAD REACHED 14.9 FEET...AND IS EXPECTED TO RISE ABOVE THE
FLOOD STAGE OF 16 FEET THIS AFTERNOON.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHATSWORTH...
ETON...TUNNEL HILL...VARNELL AND COHUTTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3495 8462 3439 8498 3439 8500 3436 8500
3410 8516 3409 8542 3425 8546 3481 8512
3481 8506 3485 8506 3485 8502 3500 8497
3500 8462
$$
31/16000
WGUS72 KFFC 261858
FFSFFC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT SAT SEP 26 2009
GAC055-115-129-213-295-313-261915-
/O.CON.KFFC.FF.W.0044.000000T0000Z-090926T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLOYD GA-CHATTOOGA GA-GORDON GA-WALKER GA-WHITFIELD GA-MURRAY GA-
258 PM EDT SAT SEP 26 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR
MURRAY...WHITFIELD...SOUTHEASTERN WALKER...WESTERN GORDON...EASTERN
CHATTOOGA AND FLOYD COUNTIES...
AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THE
HEAVY RAIN HAS BEGUN TO MOVE OUT OF THE WARNED AREA. THE STORMS WERE
MOVING EAST TO NORTHEAST AT 25 MPH. RAINFALL AMOUNTS OF 3 TO 7
INCHES HAVE OCCURRED FROM CALHOUN THROUGH TILTON TO CHATSWORTH
TODAY. THIS HAS CAUSED SOME FLASH FLOODING OF STREAMS AND CREEKS IN
THE WARNED AREA.
THE MILL CREEK IN DALTON AND THE CONASAUGA RIVER AT TILTON AND ETON
ARE RISING RAPIDLY AND HAVE REACHED BANKFULL. THEY WILL LIKELY SPILL
OUT OF THEIR BANKS THIS AFTERNOON. AT 230 PM EDT...THE STAGE HEIGHT
AT KEITHS MILL ON THE COAHULLA CREEK HAD REACHED 16.5 FEET...AND IS
EXPECTED TO CONTINUE RISING INTO MINOR FLOOD. FLOOD STAGE IS 16 FEET.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHATSWORTH...
ETON...DALTON...TUNNEL HILL...VARNELL AND COHUTTA
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
IF YOU SEE SIGNIFICANT FLOODING CALL THE NATIONAL WEATHER SERVICE
TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3495 8462 3439 8498 3439 8500 3436 8500
3410 8516 3409 8542 3425 8546 3481 8512
3481 8506 3485 8506 3485 8502 3500 8497
3500 8462
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 5:30 AM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Sep 26, 5:30 AM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EDT SAT SEP 26 2009 .SHORT TERM /TODAY THROUGH MONDAY/... COMPLICATED SCENARIO SETTING UP FOR TODAY INTO TONIGHT...ALL FUELED BY APPROACHING COLD FRONT FROM THE WEST AND CLASSIC CAD HIGH BUILDING IN FROM THE NORTHEAST. STRONG UPPER HIGH STILL IN PLACE OVER THE SOUTHEAST WHICH WILL LEAD TO SUBSIDENCE OVER THE AREA THIS MORNING...BUT AS UPPER LOW IN THE CENTRAL PLAINS LIFTS NORTHEAST...WELL EVENTUALLY BE SITUATED IN THE RIGHT-REAR QUADRANT OF THE JET. MORE ON THE FLOODING THREAT BELOW. THE OTHER CONCERN FOR TODAY WILL BE TO THE SOUTH AND WEST OF THE WEDGE FRONT...WHEREVER IT DECIDES TO FINALLY SET UP. INCREASED SHEAR ALONG THE PERIPHERY OF THE WEDGE FRONT PLUS THE APPROACHING COLD FRONT WILL LIKELY AID IN CONVECTIVE DEVELOPMENT. IT IS POSSIBLE... ESPECIALLY DEPENDING ON HOW MUCH SUN PEEKS THROUGH THE CLOUDS... THAT PORTIONS OF CENTRAL GEORGIA MAY SEE A FEW STRONG TO POSSIBLY LOW-END SEVERE STORMS THIS AFTERNOON. BEST DYNAMICS REMAIN FURTHER NORTH BUT WILL HAVE TO MONITOR CONVECTION THIS AFTERNOON. FRONT WILL PUSH THROUGH ON SUNDAY...LEAVING TROUGHINESS ALOFT AND WEAK SURFACE HIGH PRESSURE OVER THE AREA. IMPULSE ROTATING AROUND THE MAIN UPPER LOW (IN CANADA) ON MONDAY WILL DRAG A MOSTLY-DRY FRONT THROUGH AGAIN. MAY SEE SOME NORTHWEST FLOW SHOWERS IN THE MOUNTAINS SO HAVE CONTINUED SLIGHT CHANCE POPS THERE...OTHERWISE THE AREA SHOULD JUST SEE AN INCREASE IN CLOUD COVER AND A REINFORCEMENT OF THE COOLER TEMPERATURES. TEMPERATURES WILL BE INTERESTING. MAX T FORECAST WAS TOO COOL YESTERDAY DUE TO MORE SUNSHINE THAN EXPECTED. MAY BE TOO COOL TODAY IN CENTRAL GEORGIA DEPENDING ON AMOUNT OF SUNSHINE RECEIVED. MAY BE TOO WARM IN NORTHEAST GEORGIA DEPENDING ON THE CAD...IF SOME LOWER DEWPOINTS CAN ADVECT INTO THE AREA AS THE CAD BUILDS TEMPS MAY EVAPORATIVELY COOL. MET IS MUCH COOLER THAN THE MAV IN NORTHEAST GEORGIA...AND ALSO WANTS TO BUILD THE CAD A LITTLE DEEPER THIS AFTERNOON. HAVE TRIED TO COMPROMISE WITH A BLEND...LEANING SLIGHTLY TOWARD THE MET...BUT HAVE A SNEAKY SUSPICION THAT THE MET HAS A BETTER HANDLE ON IT. .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AFTER THE SECOND COLD FRONTAL PASSAGE ON MONDAY...COOL CANADIAN SURFACE HIGH PRESSURE WILL BUILD IN BENEATH THE NORTHWEST FLOW ALOFT. AS A RESULT...TEMPS WILL TREND COOLER WITH MOST OF THE WEEK BELOW AVERAGE. SHOULD BE MOST NOTICEABLE WITH LOW TEMPS...WITH LOWS COOLING A GOOD 10 DEGREES AT LEAST BY THE BEGINNING OF THE EXTENDED. VERY NICE WEEK IN STORE FOR THE AREA...THOUGH BOTH GFS AND ECMWF BRING IN A COLD FRONT AT THE END OF THE PERIOD. FRONT SORT OF WASHES OUT ON THE SOUTHERN END IN BOTH MODELS...BUT FEEL THERE IS ENOUGH LIFT THERE TO INTRODUCE POPS. HAVE INCLUDED SHOWERS AND THUNDERSTORMS BUT AM NOT SURE HOW MUCH THE AREA WILL BE ABLE TO RECOVER BY THEN...THUS IT MAY END UP BEING MORE SHOWERY THAN ANYTHING. TDP && .HYDROLOGY... THE AFOREMENTIONED SYNOPTIC LIFT PLUS THE PROXIMITY OF THE WEDGE FRONT PLUS INCREASING ISENTROPIC LIFT...IN A CONTINUED TROPICAL AIRMASS WITH PW VALUES NEAR OR ABOVE 2...LEAD TO CONTINUED CONCERN FOR FLASH FLOODING. STORMS ARENT MOVING MUCH AT AFD TIME...SO THEY HAVE BEEN DUMPING ANYWHERE FROM 1-2 EACH. HPC QPF HAS INCLUDED A SWATH OF HEAVY RAIN THIS EVENING FROM EAST CENTRAL ALABAMA INTO WEST CENTRAL GEORGIA...IN RESPONSE TO CONVECTION POSSIBLY DEVELOPING AHEAD OF THE COLD FRONT AND TRAINING ON THE SOUTHERN PERIPHERY OF THE WEDGE FRONT. CERTAINLY IS NOT OUT OF THE QUESTION SO HAVE EXPANDED THE FLASH FLOOD WATCH TO INCLUDE MORE OF WEST CENTRAL GEORGIA...INCLUDING COLUMBUS. SURFACE FLOW ISNT PARTICULARLY STRONG SO OROGRAPHIC LIFT ISNT AS IMPRESSIVE AS IT MIGHT OTHERWISE BE...BUT ISENTROPIC LIFT AHEAD OF THE FRONT WILL HELP MAKE UP FOR THAT. MOISTURE FLUX VALUES SIGNIFICANTLY INCREASE IN THE LOWEST LEVELS OF THE ATMOSPHERE ESPECIALLY IN EASTERN TENNESSEE...BUT NORTH GEORGIA GETS INTO THE ACTION AS WELL. JUST AS AN INTERESTING SIDE NOTE...THE CONFLUENCE OF MOISTURE FLUX FROM THE ATLANTIC AND GULF SEEMS TO BE OVER THE CENTRAL APPALACHIANS... EXTENDING SOUTH TOWARD THE TENNESSEE/NORTH CAROLINA BORDER. THIS CONFLUENCE WAS OVER GEORGIA LAST WEEKEND. FOR THIS AND A COUPLE OF OTHER REASONS...INCLUDING THE UPPER HIGH THAT IS IN PLACE OVER THE SOUTHEAST THIS MORNING...THIS EVENT WILL NOT BE AS SIGNIFICANT AS THE ONE LAST WEEK. HOWEVER...EVEN 1-2 ON TOP OF THE SATURATED SOILS WILL LIKELY LEAD TO PROBLEMS. TDP && .AVIATION... WEDGE PATTERN SETTING UP TODAY AS HIGH PRESSURE BUILDS INTO THE CAROLINAS. DEEP TROPICAL MOISTURE AND UNSTABLE AIRMASS WILL TRIGGER SHOWERS AND THUNDERSTORMS TODAY INTO THE EVENING...SOME HEAVY RAIN AND LOCAL FLOODING POSSIBLE. CEILINGS BECOMING IFR THIS MORNING AS WEDGE BUILDS INTO GA. SOME IMPROVEMENT TO MVFR THIS AFTERNOON...BUT SHOWERS/THUNDERSTORMS WILL KEEP CEILINGS AND VISIBILITY DOWN LOCALLY. WINDS LIGHT AND VARIABLE THIS MORNING BECOMING EASTERLY AFTER 14Z. WINDS SWITCHIHG TO SOUTHWEST AROUND 00Z SUNDAY AS SURFACE FRONT APPROACHES FROM THE WEST. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 74 63 81 59 83 / 90 80 10 5 20 ATLANTA 77 65 81 62 81 / 90 80 10 5 10 BLAIRSVILLE 69 61 77 56 75 / 100 80 10 10 20 CARTERSVILLE 76 62 80 54 79 / 100 70 10 10 20 COLUMBUS 86 69 87 63 85 / 90 60 10 5 10 GAINESVILLE 73 63 79 61 79 / 90 80 10 10 20 MACON 84 68 85 62 88 / 80 60 10 5 10 ROME 78 64 82 57 80 / 100 60 10 10 20 PEACHTREE CITY 80 64 83 57 83 / 90 70 10 5 10 VIDALIA 87 71 86 65 88 / 60 40 30 5 10 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE... DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GORDON...GWINNETT...HALL...HARALSON...HARRIS...HEARD... HENRY...JACKSON...JASPER...LAMAR...LUMPKIN...MADISON... MERIWETHER...MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...PAULDING...PICKENS...PIKE...POLK... ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...TOWNS...TROUP... UNION...UPSON...WALKER...WALTON...WHITE...WHITFIELD. && TDP/49
Hazardous weather outlook, Sep 26, 6:39 AM EDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 639 AM EDT SAT SEP 26 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 639 AM EDT SAT SEP 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND ISOLATED STRONG THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLE. .SYNOPSIS... GEORGIA REMAINS IN A DEEP TROPICAL AIRMASS. LOW PRESSURE ALOFT WILL MOVE INTO THE UPPER MISSISSIPPI VALLEY TODAY...PUSHING A FRONTAL BOUNDARY INTO GEORGIA TONIGHT. ALSO...EASTERLY UPSLOPE FLOW WILL ENHANCE THE RAINFALL TODAY. .PRIMARY HAZARDS... HEAVY RAINFALL AND FLOODING WILL BE THE MAIN HAZARDS...ESPECIALLY ALONG AND NORTH OF A COLUMBUS TO FORSYTH TO DANIELSVILLE LINE. OCCASIONAL LIGHTNING AND GUSTY WINDS WILL ALSO BE POSSIBLE WITH SOME OF THE STRONGER STORMS. .DISCUSSION... THE ATMOSPHERE REMAINS VERY MOIST WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES. SOILS ARE VERY SATURATED AFTER RECENT RAINFALL. ANY ADDITIONAL HEAVY RAIN WILL AGGRAVATE FLOODING THAT HAS ALREADY OCCURRING ALONG MANY CREEKS...STREAMS...RIVERS AND OTHER LOW LYING AREAS. A FLOOD WATCH REMAINS IN EFFECT. ALSO...THE UNSTABLE TROPICAL AIRMASS WILL ALLOW ISOLATED STRONG THUNDERSTORMS TO DEVELOP WITH FREQUENT LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS CENTRAL SUNDAY MORNING...AND A CHANCE OF THUNDERSTORMS ON FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAIN OR FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Sep 26, 6:52 AM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 652 AM EDT SAT SEP 26 2009 GAZ023-034-261245- 652 AM EDT SAT SEP 26 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN GWINNETT AND HALL COUNTIES UNTIL 845 AM EDT... AT 648 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY SHOWERS AND THUNDERSTORMS...MOVING NORTHEAST AT 5 MPH. RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS GWINNETT AND HALL COUNTIES...INCLUDING AREAS AROUND BUFORD DAM-LAKE LANIER PARKS...REST HAVEN...BUFORD...CHESTNUT MOUNTAIN...ROAD ATLANTA-LANIER SPEEDWAY...AQUALAND PARK...LAKE LANIER ISLANDS... OAKWOOD...FLOWERY BRANCH...CANDLER...GAINESVILLE...MURRAYVILLE...LULA AND CLERMONT. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 2:56 AM EDT | Flash Flood Warning | FFC | Murray, Whitfield | 6 hr |
| Sep 26, 12:21 PM EDT | Flash Flood Warning | FFC | Catoosa, Chattooga, Dade, Floyd, Walker, Whitfield | 6 hr |
| Sep 26, 3:24 PM EDT | Areal Flood Warning | FFC | Gordon, Murray, Whitfield | 4 hr |
| Sep 26, 3:47 PM EDT | Flash Flood Warning | FFC | Carroll, Cherokee, Cobb, Douglas, Paulding | 6 hr |
| Sep 26, 4:20 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 40 min |
| Sep 26, 5:00 PM EDT | Flash Flood Warning | FFC | DeKalb, Forsyth, Fulton, Gwinnett | 4 hr |
| Sep 26, 5:26 PM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 3 days |
| Sep 26, 5:46 PM EDT | Severe Thunderstorm Warning | FFC | Morgan | 44 min |
| Sep 26, 6:20 PM EDT | Severe Thunderstorm Warning | FFC | Putnam | 40 min |
| Sep 26, 6:35 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones | 40 min |
| Sep 26, 6:40 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Talbot | 39 min |
| Sep 26, 6:50 PM EDT | River Flood Warning | FFC | Murray, Whitfield | 44 hr |
| Sep 26, 6:50 PM EDT | River Flood Warning | FFC | Whitfield | 69 hr |
Nearby
Flash Flood Warnings in Georgia, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.